Arkansas, 2001Flash Flood in Arkansas, November 29, 2001
November 29, 2001 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 28, 10:25 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 28, 10:25 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CST WED NOV 28 2001
AREAS OF LIGHT FREEZING RAIN CONTINUE OVER EXTREME NORTH CENTRAL
ARKANSAS TONIGHT. DECIDED TO REISSUE FREEZING RAIN ADVISORY FOR 5
COUNTIES IN THE NORTH CENTRAL PART OF THE STATE THAT HAD SAME TYPE
OF ADVISORY DURING THE DAY ON WEDNESDAY. CONTINUED FLASH FLOOD WATCH
FOR PARTS OF SOUTHEASTERN ARKANSAS OVERNIGHT. SERIOUS FLASH FLOODING
OCCURRING IN DESHA AND DREW COUNTIES DURING THE EVENING. (22)
.LZK...FREEZING RAIN ADVISORY TONIGHT NORTH CENTRAL ARKANSAS...
ZONES 3>5-12-13
FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS TONIGHT...
ZONES 57-63>65-67>69.In the hours before
Local storm report, Nov 28, 8:10 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CST WED NOV 28 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 1 W TICHNOR AR FLOOD
11/28/01 ARKANSAS WATER OVER STATE
HIGHWAY 44. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0740 PM DUMAS AR FLOOD
11/28/01 DESHA WATER IN SEVERAL HOUSES
AROUND TOWN. SOME
SANDBAGGING OPERATIONS
GOING ON. WATER OVER
MANY STREETS IN TOWN.
MANY STREETS
BARRICADED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0747 PM MONTICELLO AR FLOOD
11/28/01 DREW FLOODING ON STATE
HIGHWAY 278 EAST, STATE
HIGHWAY 138, AND STATE
HIGHWAY 35 SOUTH, ALL
NEAR MONTICELLO. STREET
FLOODING REPORTED IN
MONTICELLO. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
22Special weather statement, Nov 28, 9:05 PM CST, 4 hours 25 minutes before
ARZ034-043>047-053>057-062>069-291000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 PM CST WED NOV 28 2001
...SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS
SOUTHEAST ARKANSAS...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST HALF OF ARKANSAS OVERNIGHT.
A STRONG LOW PRESSURE SYSTEM WAS CENTERED JUST OFF THE COAST OF
TEXAS AND WAS MOVING TOWARDS THE SOUTHEAST PART OF THE NATION. LOW
LEVELS WINDS WERE PULLING IN COPIOUS AMOUNTS OF GULF MOISTURE AND
WITH THE COLD AIR IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER THREAT.
PERSONS ACROSS SOUTHEAST ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY
RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS COULD BE ACTIVATED OVERNIGHT IN RESPONSE TO THIS
POSSIBLE SEVERE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.
38
Flash Flood, Lincoln
- When
- November 29, 1:30 AM CST to 6:00 AM CST
- Where
- Lincoln County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Heavy rains fell over Lincoln County for several hours resulting in flash flooding. There were several reports of roads covered by high water. A few roads were closed until the water receded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Utah, November 29 to 30, 20013 deaths · 13 injured · $170,000 · 7 events
- Winter Storm in Arizona, November 29, 20011 death · 5 injured · 2 events
- High Wind in Tennessee, November 29 to 30, 2001$279,000 · 14 events
- Flooding in Kentucky, November 29 to 30, 2001$209,000 · 13 events
- High Wind in North Carolina, November 29 to 30, 2001$41,000 · 2 events
- Strong Wind in Kentucky, November 29, 2001$7,000 · 22 events
- Damaging Wind in Alabama, November 29, 2001$25,000 · 50 kt wind · 1 event
- Dense Fog in North Carolina, November 29, 20012 injured · $6,000 · 1 event
- Flash Flooding in Tennessee, November 29, 200117 events
- Strong Wind in Illinois, November 29, 20011 injured · $10,000 · 9 events
- Winter Weather in Vermont, November 29, 200112 events
- High Wind in North Carolina, November 29 to 30, 200150 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274027.